Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 9, NWS Nashville, TN

March 1, 2007Perry County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 1, 2007, 1:43 AM CST for Perry County, Tennessee. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2007, 1:43 AM CST (07:43 UTC)
Expired
Mar 1, 2007, 2:00 AM CST
In force
17 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Perry County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 1:05 AM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3081 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 010743
SVROHX
TNC135-010800-
/O.NEW.KOHX.SV.W.0009.070301T0743Z-070301T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
143 AM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERRY COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LINDEN

* UNTIL 200 AM CST

* AT 137 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
  LINDEN...AND MOVING NORTHEAST AT 60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LOBELVILLE

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3563 8794 3550 8783 3555 8763 3581 8785

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 9:29 PM CST, 4 hours 14 minutes earlier.

Area forecast discussion, Feb 28, 9:29 PM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
929 PM CST WED FEB 28 2007

.UPDATE...ZONE UPDATE WAS ISSUED TO ADJUST LOW TEMPERATURES UPWARD
SLIGHTLY AND FRESHEN WORDING. NO SIGNIFICANT CONTENT CHANGES WERE NEEDED.

EVENING SURFACE MAP SHOWED LOW PRESSURE OVER OK AND SOUTHEAST KS.
A WARM FRONT EXTENDED FROM THE LOW ACROSS MO...SOUTHERN IL AND
INTO KY. BOUNDARY WAS ALREADY BECOMING QUITE ACTIVE WITH CONVECTION
OVER MO. AIR WAS STILL ON THE DRY SIDE OVER TN WITH PW AT 0.40
AND DEW POINTS MAINLY IN THE LOW 30S. DEEP MOISTURE WAS NOTED OVER TX/LA
WHERE DEW POINTS EXCEEDED 60 AND PW VALUES WERE OVER 1.0. LOW
LEVEL JET WILL CRANK UP OVERNIGHT TRANSPORTING THIS MOISTURE
RAPIDLY NORTH AND NORTHEASTWARD. WE SHOULD SEE SHOWERS DEVELOP
RATHER RAPIDLY LATE TONIGHT...ESPECIALLY WEST OF I 65. STEEPENING
LAPSE RATES WILL BRING POSSIBILITY FOR ELEVATED CONVECTION.

SEVERE POTENTIAL CONTINUES THROUGH THURSDAY WITH HIGH SHEAR
ENVIRONMENT. 00Z NAM MODEL SOUNDINGS SHOW UNIMPRESSIVE CAPE VALUES
OVER TN...BUT STEEP MID LEVEL LAPSE RATES AND SOME PATCHES OF
SUNSHINE MAY YIELD ENOUGH INSTABILITY FOR SIGNIFICANT DEEP
CONVECTIVE DEVELOPMENT. OUR HAZARDOUS WEATHER OUTLOOK AND SPECIAL
WEATHER STATEMENT ADDRESS THESE POSSIBILITIES.

&&

.PREV DISCUSSION... /ISSUED 317 PM CST WED FEB 28 2007/

.DISCUSSION...
PARTIAL CLOUDINESS IN PLACE ACROSS THE MID STATE WITH MOSTLY CLOUDY
SKIES TO THE WEST. SOUTH WINDS IN THE 10 TO 20 MPH RANGE ARE
COMMON WITH THE GRADIENT AND WIND SPEEDS PICKING UP OVER FAR
WESTERN TN AND ACROSS AR.

CURRENTLY...AN INTENSIFYING LOW PRESSURE SYSTEM IS LOCATED OVER
NORTHEASTERN KN. THIS FEATURE IS EXPECTED TO MOVE NORTHEAST ACROSS
EASTERN IOWA DURING THE DAY ON THURSDAY. AT THAT TIME A COLD FRONT
WILL EXTEND SOUTHWARD ROUGHLY PARALLEL TO THE MS RIVER AROUND 18Z.

IN ADVANCE OF THIS FEATURE...PRE FRONTAL TROUGHING WILL BE MOVING
ACROSS WESTERN AND MIDDLE TN LATE TONIGHT. THIS WILL ACT TO BRING A
30-60 PERCENT CHANCE OF SHOWERS AND TSTMS TO THE WESTERN HALF OF
THE MID STATE BETWEEN MIDNIGHT AND SUNRISE THU. 850 MB WIND SPEEDS
WILL BE UPWARDS OF 55 KT AND MAY COMBINE WITH WEAK INSTABILITY TO
PRODUCE A FEW STRONG TSTMS. HELICITY VALUES ARE QUITE HIGH AS WELL
SO THE ADDITIONAL LOW LEVEL SHEERING MAY AID DEVELOPMENT. THE MAIN
PROBLEM WITH THIS FIRST ROUND OF STORMS GOING SEVERE MAY BE THE
LIMITED INSTABILITY.

AT ANY RATE...AS THE FRONT MOVES ACROSS MIDDLE TN DURING THU
AFTERNOON. ANOTHER...AND MOSTLY LIKELY MORE POTENT...ROUND OF STORMS
WILL BE SWEEPING ACROSS THE AREA. SVR TSTMS...WITH DAMAGING WINDS
AND ISOL TORNADOES...WILL BE MORE LIKELY WITH THIS SECOND ASSAULT.
A GOOD DRY PUSH IN THE MID/UPPER LEVELS WILL ADD TO THE INSTABILITY
WITH THIS AFTERNOON ROUND OF STORMS.

GRADIENT NON-CONVECTIVE WIND SPEEDS IN THE 15-25 MPH RANGE WITH
GUSTS TO 35 MPH ALREADY LOOKS PROMISING DURING THE DAY. ADD
CONVECTIVE STORMS TO THAT...AND THE THREAT OF TSTM WIND DAMAGE IS
SIGNIFICANT FOR THIS EVENT.

THE SHOWERS AND THUNDERSTORMS SHOULD END FROM WEST TO EAST ON THU
EVENING. WILL CARRY A LIKELY CHANCE OF SHOWERS AND THUNDERSTORMS FOR
THE PLATEAU IN THE EVENING WITH A SLT CHC/CHC OF SHOWERS FOR THE
EVENING ELSEWHERE.

A WEAK SYSTEM WILL DROP SOUTHEAST BY FRI NT AND INTO SAT. COULD SEE
A SMALL AMOUNT OF LIGHT RAIN ON SATURDAY.

IN THE REMAINDER OF THE EXT...SUNDAY LOOKS TO BE ON THE COOL SIDE AS
THE UPPER TROUGH REMAINS ACROSS TN. SHOULD SEE TEMPS WARM TO NEAR
SEASONAL FOR EARLY MARCH AS THE TROUGH MOVES EAST BY MID WEEK.
21

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, Feb 28, 12:44 PM CST, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1244 PM CST WED FEB 28 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-011130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1244 PM CST WED FEB 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING COLD FRONT WILL PUSH STRONG THUNDERSTORMS INTO
EXTREME WESTERN MIDDLE TENNESSEE BY DAWN. THESE STORMS MAY CONTAIN
DAMAGING WINDS AND HAIL. TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AS THE COLD FRONT PUSHES FURTHER EASTWARD...IT WILL PUSH STRONG
THUNDERSTORMS THROUGH MIDDLE TENNESSEE. THE COMBINATION OF
ATMOSPHERIC INSTABILITY...STRONG VERTICAL WIND SHEAR AND THE
APPROACHING COLD FRONT WILL GENERATE A MODERATE RISK OF SEVERE
STORMS OVER WESTERN MIDDLE TENNESSEE WITH A SLIGHT RISK OVER
EASTERN MIDDLE TENNESSEE. THESE STORMS MAY CONTAIN DAMAGING WINDS
AND HAIL. TORNADOES ARE ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGERS SHOULD KEEP ABREAST OF THE LATEST
WEATHER CONDITIONS AND BE PREPARED TO RESPOND QUICKLY WHEN STORMS
MOVE INTO THE AREA.

JLM

In the hours before

Special weather statement, Mar 1, 12:48 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1248 AM CST THU MAR 1 2007

TNZ005>007-022>027-056>061-093>095-010800-
BENTON-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS-
LAWRENCE-LEWIS-MARSHALL-MAURY-MONTGOMERY-PERRY-ROBERTSON-STEWART-
WAYNE-WILLIAMSON-
1248 AM CST THU MAR 1 2007

...STRONG TO SEVERE THUNDERSTORMS MOVING THROUGH FAR WESTERN
MIDDLE TENNESSEE...

...MODERATE RISK OF SEVERE WEATHER ACROSS MUCH OF MID STATE
FOR THE REMAINDER OF TONIGHT AND THURSDAY...

THUNDERSTORMS HAVE DEVELOPED ACROSS WESTERN TENNESSEE AND
KENTUCKY INTO NORTHERN MISSISSIPPI IN RESPONSE TO AN APPROACHING
UPPER LEVEL SHORT WAVE. A FEW STORMS HAVE BECOME SEVERE BASED
ON DOPPLER WEATHER RADAR IN WESTERN MIDDLE TENNESSEE...NEAR
THE TENNESSEE RIVER. ALTHOUGH LARGE HAIL APPEARS TO BE THE MAIN
THREAT AT THIS TIME...A SOUTHERLY LOW LEVEL JET HAS DEVELOPED OVER
THE MID STATE WITH WINDS IN EXCESS OF 70 MILES AN HOUR IN THE LOWER
LEVELS OF THE ATMOSPHERE. AT THE UPPER LEVELS...A POWERFUL JET WITH
WINDS IN EXCESS OF 150 MPH WILL BE IN PLACE FOR THE REMAINDER OF
TONIGHT AND DURING THE DAY THURSDAY. IN ADDITION...THE LATEST
INFRARED SATELLITE LOOP IS SHOWING JET STREAKS VISIBLE ACROSS
WESTERN TEXAS...NOSING NORTHEAST. THESE WILL ENHANCE STORMS
ACROSS THE AREA.

THE WEATHER IS EXPECTED TO BECOME SERIOUS IN MIDDLE TENNESSEE
IN THE OVERNIGHT HOURS...ESPECIALLY THE WEST HALF...BUT MORE
SO...FOR ALL OF THE MID STATE...DURING THE DAY THURSDAY...AS
DAYTIME HEATING INCREASES...AND THE DYNAMICS BECOME MORE ALIGNED.

WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS.  DO NOT STAND BY
WINDOWS.  UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND
ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED.  DAMAGING WIND...
LARGE HAIL...VERY HEAVY RAIN AND DEADLY LIGHTNING ARE POSSIBLE IN
SEVERE THUNDERSTORMS.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 12:34 AM CSTSevere Thunderstorm WarningOHXBenton26 min
Mar 1, 12:42 AM CSTSevere Thunderstorm WarningOHXPerry18 min
Mar 1, 1:35 AM CSTSevere Thunderstorm WarningOHXStewart10 min
Mar 1, 1:46 AM CSTSevere Thunderstorm WarningOHXHickman44 min
Mar 1, 2:10 AM CSTSevere Thunderstorm WarningOHXDickson35 min
Mar 1, 3:59 AM CSTSevere Thunderstorm WarningOHXWayne21 min
Mar 1, 1:24 PM CSTSevere Thunderstorm WarningOHXStewart21 min
Mar 1, 2:58 PM CSTSevere Thunderstorm WarningOHXDickson32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.